MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX15; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX RX15; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*RX15RE40
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of birth: requested, not provided, ethnicity: requested, not provided, race: requested, not provided, implanted date: device was not implanted, explanted date: device was not explanted.The actual device was not returned for evaluation; however, an image was provided by the user facility.Therefore, the investigation was based upon the user facility information and the provided image.Review of the image revealed that there was no damage or no other anomaly in the appearance of the actual sample.A review of the device history record and the product release judgement records of the involved product code/lot number combination revealed no findings.The gas exchange performance test result of the involved fiber lot was reviewed and confirmed to meet the manufacturer control criteria.No anomaly was noted in it.Review of the blood gas data sheets provided by the user revealed: at 8:43, po2:499.1mmhg, so2:100%, fio2:80%, at 9:08, po2:54.7mmhg, so2:84.8%, fio2:80%.Decrease in po2 and so2 was noted.At 9:15, fio2 was raised to 100%, so2:99.9%, and po2:337.6mmhg.Increase in so2 and po2 was noted.At 9:20, fio2:100% but so2:86.6% and po2:55.8mmhg.Decrease in so2 and po2 was noted.At 9:35, po2: 558.1mmhg and at 9:39, po2: 589.2mmhg.Po2 value increased compared to that measured at 9:20.At 9:41, po2 decreased to 59.1mmhg.From this, it could not be understood when the actual sample was exchanged to rx25.No anomaly was noted during the gas exchange performance test of the involved fiber lot before released from the factory.Ifu states: start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.Measure blood gases and make necessary adjustments as follows.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decrease fio2.To increase pao2, increase fio2.Capiox rx15 is designed to operate at blood flow rates within the range of 0.5 to 5.0l/min.It is likely that the o2 volume supplied by the actual sample might have been insufficient against the o2 consumption of the patient, which caused so2 to decrease followed by decreasing po2; the performance that fx15-size can provide might have been insufficient for the patient, based on the description of the event that the situation improved after the actual sample was exchanged with rx25-size.However, with no return of the actual device, the exact cause of the reported event cannot be definitively determined based on the available information terumo medical products (tmp) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported that the capiox device was used during the procedure.At 9 am, after putting the cannula and started bypass with hlm for patient, after three minutes, the doctor found that the blood in outlet (arteria) had a dark color although parameters of gas flow: 4 l/min, fio2: 100%.He suspected that ability of oxygen exchange was very low and start to blood gas; found that po2: 54,7 mmmhg (normal 300 mmhg).He changed the air mixer; however, the incidence was not improved.He stopped bypass and changed for a new oxygenator (cx*rx25re with lot: 181207k) and started bypass again and found that blood in outlet was fresh red as the expectation and checked blood gas of patient with po2: 558 mmhg.The procedure outcome and patient condition was not reported.

Brand Name
CAPIOX RX15
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key10307019
Report Number9681834-2020-00144
Device Sequence Number3371288
Product Code DTZ
UDI-Device Identifier04987350771070
UDI-Public04987350771070
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Catalogue NumberCX*RX15RE40
Device Lot Number191031K
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2020
Initial Report FDA Received Date07/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight60